I have very sensitive skin and just had my second session of laser resurfaccing August 1st. Now my skin is breaking out again and I don't know what to do! I can't use facial cleansers and washes that only makes it worse. I was on accutane for 7 months until last october and that was the only thing that cured my acne before but it had serious side effects and I don't have insurance now since I just turned 19 and got taken off my moms. Please help, I don't want more scars.
My Skin Completely Broke Out After 2nd Session of Laser Resurfacing, What Do I Do?
Doctor Answers (3)
Acne flare after laser resurfacing
Exacerbation of acne is not a uncommon complication after laser resurfacing such as Fractional CO2 laser resurfacing. This is due to combination of inflammatory nature of laser resurfacing where CO2 energy gets deposited via myriad of microscopic holes drilled across skin surface as well as clogging of pores from the post-op wound care emollient. If you are acne prone, laser resurfacing should be deferred until acne is under control and your laser surgeon should have put you on prophylactic doxycycline for a month prior to and after laser resurfacing. For this reason alone, laser resurfacing for acne scarring should be administered under supervision of an experienced board-certified dermatologist who is capable of managing nuance of acne flare in all settings.
Web reference: http://www.drwilliamting.com/What_s_New.html
Break outs after laser resurfacing can be due to the vaseline and post treatment
It could have been due to the vaseline that you use for the post treatment. I would stop that immediately if you are already healed over. You should ask your doctor about oral antibiotics, topical antibiotics and then you will need to be on a skin care regimen including salicylic acid cleanser 2%, retin A, and hormonal treatments are also possible.
Skin completly broke out afterf 2nd session of laser resurfacing.
During Laser resurfacing, the Epidermal layer is completely removed (and some superficial Dermis)
The recovery of the Epidermis comes from the oil glands which start dividing much more rapidly to provide epidermal cells that glide over the wound to restore the epidermal layer.
This may take 7-9 days, sometimes longer.
Once the epidermal layer is reconstituted, the oil glands are supposed to slow down the pace of their reproduction, but often this happens very slowly (sometimes weeks). As a result, more oil is produced after Laser Rersurfacing than before. Thus, more pustules (pimples.). However, in my experience, often these pustules are shallow and don't leave scars.
What to do:
Take Doxycycline capsules and/or Nicotinamide, to prevent (to some degree) formation of new pustules.There is a possibility that Nicotinamide may also slow down the production of oil.
Discontinue the application of greasy ointments that you used after the resurfacing and use oil free moisturizers.
Massage low concentrations of Benzoyl Peroxide and Clindamycin into your face once or twice daily as tolerated.
Usually, arter a few weeks, this problem stops
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.